Have been on gabopentin for a longtime but unable to stomach a higher dose due to vomiting and my pain level being as high as ever so I have been weened of gabopentin over the last week and start to take lyrica tablets tomorrow I was feeling positive that at least my GP was taking on board my diagnosis of fibromyalgia but trying to find something that may in the very least ease the crippling pain but have read some very negative feedback about lyrica tablets and having struggled with sickness on gabopentin and no pain relief I was wondering if anyone can advice on what may prevent sickness and if lyrica tablets have helped them

5 Replies

  • I have not had any nausea with preglabin (lyrica). I started with night time dose only. Glad I did because initially it knocked me out.. Couldn't keep my eyes open. I think I took it about 4:30 and by 5 o'clock I was in bed until the next morning. But please do not take that as a cautionary tale... I just wanted to warn you that initially it will possibly make you extremely tired. But that will taper off quite a bit over time. Do not let that stop you from taking it. As I said earlier,I had no nausea or stomach discomfort, I did not get or feel sick at all. I do think the lyrica does help me. I take 225 milligrams at night about 40 minutes before I go to sleep. I do find I don't like the feeling I get once the medicine start to kick in, and prefer to go to bed instead of experience the feeling in my head. And it really isn't an awful feeling... I just don't like's not upsetting...just a little floaty and I feel a bit loopy... Not in a good way. I would absolutely not be able to drive on this medicine at all EVER And if someone is able to, then God bless them... Cuz I sure could not. Initially, my Rheumatologist wanted me to take 75 milligram pill in the morning also. I chose not to do that because of the feeling it gave me in my head of loopiness and it does make you tired, but normal tired after initial adjustment and I know I could not drive...for me that is. As far as the weight gain, it's hard for me to tell. I'm a heavier person my for my entire life, and for me to gain 5 or 10 pounds does not shows so much. So I could care less about that. For someone who is fit or thin, may find that more concerning. I would think that the benefit of the medicine on your life and handling the pain and discomfort lessening a bit, would outweigh that. I don't know if this is true, but I asked my doctor a few years ago if the lyrica continue to cause weight gain over time. He said it can cause weight gain in 5-15 pounds but people who attribute large weight gain to lyrica, are using it as a crutch instead of moving around a bit and eating less. Doctors words, not mine...His opinion not mine. I didgain about 10 first 6 months. I can also tell you that there have been a couple times in the years I've been taking it that I have not been certain if I took it my night time lyrica or not... so I didn't take it... on the side of safety and chose not to take it again. I was absolutely able to tell the next day,thst I likely didnt take it by my increased discomfort/pain..that it did affect me to help..and then I set up a method to avoid being uncertain of missing my dose. In my opinion I prefer lyrica over the other two options of the G medicine, you talked about, and the Cymbalta... To me preglabin(lyrica)has the most benign side effects side of all 3 choices. Aside from the initial adjustment of incredible fatigue and sleepiness... Which will disapate over a reletively short period of time... I have no other concerns about taking this medicine and consider it another tool in my box of tools, for dealing with my discomfort and pain. One more thing, as far as the TV commercials say about the tendency for misuse of lyrica to have anaddictive tendency....I have had zero problems or interest in increasing dosage and I have been on it for over 7 yrs...even before it was approved for Fibromyalgia. Please remember that everything in here is just my opinion. Each person's body, mind and reaction to medicine is different. Really, the main reason I wanted to reply to you was to t you tell you my experience and most importantly, so you will not be put off by the extreme fatigue you may feel the first few to several days of taking the medicine. I promise you that will wait and come to a new normal over time. As I said earlier I do for her to take it a little bit before bed so I don't have that feeling in my head that it causes. It is not a bad feeling, I just don't like it and prefer to try to lie down with that feeling for Tuesday night. Good luck with your new venture in care for yourself and I hope that the benefits to you are amazing!


  • Thanks so much for replying I'm one of the few people that have been loosing weight so the weight gain would please me to be honest I have lot of wide spread pain in my chest neck and shoulders neuropathy pain tingling and numbness in my fingers and toes freezing hands feet and nose and other parts of me are burning hot and fatigue

    but also concentrated pain in my right hip groin and behind my right knee due to a labral tear in my hip. and failed operation so its confusing when it comes to getting the best medication and diagnosis in relationship with my hip and fibromyalgia

    I miss the way my life was before all this and to get a little of the old me back would be brilliant so I will try any medication changes that my GP or specialists suggest in hope for relief and a way forward no.matter how little or much that may be

  • Well, your in a good place of willing and open to suggestions...good attitude,always great... a necessary tool! I miss the old me too...I understand what you likely mean. About the weight thing, make if we balance to two of us s...I will give you my extra medication weight I wish you solutions and comfort!


  • I personally have found the Lyrica a godsend. Unfortunately, it is a balance with me of feeling really spaced out but with quite a bit of pain relief or some pain relief but feeling okay so ahve chosen take the lower dose. I take my nightly dose at bedtime which I found minimised the effect of that tablet and take the morning one with some food about an hour and a half before I want to get up and found that helped. As Kath says you might feel rather spaced out etc for a good two weeks but hopefully the side effects will then start to get better.

    I have put a bit of weight on but put that down to be so inactive, I used to do everything, keep up a big garden, do all the shopping and housework, walk for hours and swim twice a week and now can only do very light gardening and short walks so I would expect some weight gain.

    The Lyrica has helped me most with the burning, stabbing pain so fingers crossed for you.x

  • I am so genuinely sorry to read of your problems with Gabapentin, and I sincerely hope that Pregabalin works better for you. I am taking Pregabalin and I do not have any problems with it. I have found it does not work as well as it should for me however. I want to genuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you


You may also like...